Publications

Case Reports Epublish 13 citations

PubMed: 36475233 DOI: 10.7759/cureus.31006

Overlapping Myocarditis and Postural Orthostatic Tachycardia Syndrome After COVID-19 Messenger RNA Vaccination: A Case Report.

Cureus 14(11):e31006

Authors: Yuichi Sanada, Junji Azuma, Yasuhiro Hirano, Yasuhiro Hasegawa, Takehisa Yamamoto

Affiliations

  • Pediatrics, Minoh City Hospital, Osaka, JPN.

Abstract

The worldwide spread of the coronavirus disease 2019 (COVID-19) pandemic and the significant morbidity and mortality rate associated with it led to the rapid development of several COVID-19 vaccines. While serious side effects related to the vaccines are rare, various adverse events have been reported to occur after COVID-19 messenger RNA (mRNA) vaccination, including myocarditis, Guillain-Barré syndrome, and thrombosis. Postural orthostatic tachycardia syndrome (POTS) is a chronic cardiovascular dysautonomia among young and middle-aged individuals. Although the pathophysiology of POTS is thought to be heterogeneous, vaccine-induced immune-mediated autonomic dysfunction is hypothesized to be one cause of the syndrome. In this report, we present a case of myocarditis and POTS occurring in a 13-year-old male following COVID-19 mRNA vaccination. He presented with persistent severe fatigue and headache. The patient's symptoms improved after intravenous immunoglobulin for myocarditis, non-pharmacologic interventions, and multiple medications for POTS.

MeSH

Vaccines, Postural Orthostatic Tachycardia Syndrome, Rna, Messenger, Vaccination, Droxidopa, Covid-19, Myocarditis, Tachycardia, Rna

Cited by